Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Pin prick, itchy red spots and bruises. Applying calamine. Advise?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I sometimes get like a pin prick which turns into an itchy red spot then it becomes a bruise . Calomine
lotion helps .
Posted Mon, 2 Jul 2012 in Skin Rash
Answered by Dr. Sree Gouri SR 2 hours later
thanks for the query.

The possible causes for your bruises are,

-as age advances blood vessels will become fragile and bruises appear easily.

-Warfarin used as anti coagulant is known to cause bruises as side effect. The risk will be more when the INR is high which can occur because of high dosage or drug interactions.

-Some anti hypertensive drugs like diuretics may also cause bruises.

-In atrial fibrillation also formation of bruises can be seen.

You better visit your doctor once get examined and discuss regarding the problem, enquire whether warfarin dose to be adjusted or any other measures to be taken.

The general measures that can help are,

-when bruise occurs apply frozen compress,
-keep the bruised are above the heart level for the first twenty four hours as much as possible,
-then apply warm compress,
-give rest to the affected part.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor